Alert archive / Florida / Tornado Warnings in 1999

Tornado Warning 13, NWS Jacksonville, FL

June 10, 1999Alachua County, Florida

NWS Jacksonville, FL issued this tornado warning at Jun 10, 1999, 6:41 PM EDT for Alachua County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 1999, 6:41 PM EDT (22:41 UTC)
Expired
Jun 10, 1999, 7:30 PM EDT
In force
49 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1999-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1999-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WFUS1 KJAX 102242 RRA
TORJAX
FLC001-102330-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
641 PM EDT THU JUN 10 1999

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  ALACHUA COUNTY IN NORTHERN FLORIDA

* UNTIL 730 PM EDT

* AT 640 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 5 MILES WEST OF LA CROSSE OR 3 MILES NORTHWEST OF
  HAINESWORTH... MOVING NORTHWEST AT 5 MPH.

IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM
AWAY FROM WINDOWS.

PS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:28 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 10, 3:28 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 PM EDT THU JUN 10 1999

CONVECTION IS MOVING NORTH ALONG THE EAST COAST. THESE STORMS HAVE
LOCALLY HEAVY RAINFALL OF 1.5 INCHES PER HOUR AS ESTIMATED BY THE
88D. ANOTHER FOCUS FOR CONVECTION IS ALONG THE WEST COAST SEA BREEZE
MOVING INTO OUR SOUTHWESTERN FA. SCATTERED SHOWERS CONTINUE OVER
GEORGIA IN AN AREA OF UPPER LEVEL DIVERGENCE.

EXPECT A CHANCE OF SHOWERS TO CONTINUE TONIGHT FOR SE GA. ON
FRIDAY.. A GOOD CHANCE FOR SE GA AND A CHANCE FOR FL. ETA AND AVN
SHOW DECENT UVV AND DEEP LAYER MOISTURE THROUGHOUT THE PERIOD...
MOSTLY OVER GA. AVN CONCENTRATES THE UVV OVER CENTRAL PART OF OUR
CWA ON FRI AFTERNOON. BY SATURDAY AN UPPER LOW BEGINS DIGGING OFF
THE MID ATLANTIC COAST. DRIER AIR PUSHES SOUTHWARD ALONG THE EASTERN
SEABOARD SPLITTING THE MOISTURE TO OUR WEST AND SOUTHEAST.

PRELIM
AMG 71/84/69/85 4643
SSI 73/81/71/82 4533
JAX 72/86/70/86 4634
GNV 69/87/68/87 3524 28

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:41 PM EDTSevere Thunderstorm WarningJAXNassau64 min
Jun 10, 6:44 PM EDTSevere Thunderstorm WarningJAXMarion46 min

Nearby

Tornado Warnings in Florida, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.